Alert archive / Indiana / Gale Warnings in 2012
Gale Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Mar 10, 2012, 4:05 AM EST. It took effect at Mar 10, 2012, 8:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 4:05 AM EST (09:05 UTC)
- In effect from
- Mar 10, 2012, 8:00 AM EST
- Expired
- Mar 10, 2012, 3:25 PM EST
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
027 WHUS73 KIWX 100905 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EST SAT MAR 10 2012 LMZ043-046-101715- /O.UPG.KIWX.GL.A.0005.120310T1200Z-120311T0000Z/ /O.NEW.KIWX.GL.W.0014.120310T1300Z-120310T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 AM EST SAT MAR 10 2012 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TODAY. WINDS DIMINISHING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * WAVES: BUILDING TO 3 TO 5 FEET IN MICHIGAN NEARSHORE WATERS TODAY. 2 TO 4 FEET IN INDIANA NEARSHORE WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
351 WHUS73 KIWX 101533 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1033 AM EST SAT MAR 10 2012 LMZ043-046-102300- /O.CON.KIWX.GL.W.0014.000000T0000Z-120310T2300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1033 AM EST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES TODAY. WINDS DIMINISHING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * WAVES: BUILDING TO 3 TO 5 FEET IN MICHIGAN NEARSHORE WATERS TODAY. 2 TO 4 FEET IN INDIANA NEARSHORE WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
335 WHUS73 KIWX 102025 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EST SAT MAR 10 2012 LMZ043-046-110300- /O.CAN.KIWX.GL.W.0014.000000T0000Z-120310T2300Z/ /O.NEW.KIWX.SC.Y.0029.120310T2025Z-120311T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 325 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 10, 12:47 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 10, 12:47 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 AM EST SAT MAR 10 2012
.AVIATION /06 UTC TAFS/...
VFR THROUGH THE FCST PD. ATTN TO INCRSD WIND SPEEDS/GUSTS BY
MID/LATE AM AS MIXING DEPTH INCRS TO ABOUT 2KFT. LATER FCST
ITERATIONS TO CONSIDER LLWS POTNL ERLY SUN AM ESPCLY AT KSBN AS
WSWLY LOW LEVEL JET AXIS ACCELERATES FM NRN PLAINS THROUGH HEART OF
GRTLKS.
&&
.SHORT TERM... / TONIGHT THROUGH SATURDAY NIGHT /
DEEP LAYER QG SUBSIDENCE AND DRYING BEHIND A DEPARTING LONGWAVE
TROUGH HAS TAKEN ITS TOLL ON TODAY'S LAKE EFFECT CLOUDS/FLURRIES
ACROSS NORTHERN ZONES. EXPECT THIS NOW SCT STRATO CU DECK TO
CONTINUE TO SCOUR OUT LEAVING MOSTLY CLEAR SKIES BY EARLY THIS
EVENING. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS A 1035 MB
PLUS SFC HIGH OVER THE MID/UPPER MS VALLEY SHIFTS EWD INTO THE
LOCAL AREA. THIS WILL SET THE STAGE FOR A COLD NIGHT GIVEN OPTIMAL
RADIATIONAL COOLING. LOW AMPLITUDE SHORTWAVE ENERGY WILL TRACK EWD
THROUGH CENTRAL CANADA TONIGHT INTO TOMORROW...WITH AN ASSOCIATED
LOW LEVEL JET FCST TO TRANSLATE EWD THROUGH THE GREAT LAKES LATER
TONIGHT INTO SATURDAY. IMPACTS FROM THIS LOCALLY WITH BE THE
POTENTIAL FOR PASSING MID LEVEL CLOUDS (MAINLY NORTH) TONIGHT IN
A WAA REGIME...AND WIND GUSTS APPROACHING 30 KNOTS ACROSS THE
NORTH TOMORROW AS MIXING TO AROUND 925/900 MB ENSUES. GIVEN THE
POSSIBILITY OF A MID LEVEL CLOUD DECK MAKING IT INTO AT LEAST
NORTHERN AREAS OVERNIGHT OPTED TO NOT DROP LOWS BELOW MOS
GUIDANCE WHICH IS OFTEN NEEDED IN THIS SET UP.
MID LEVEL SHORTWAVE RIDGING WILL WORK INTO THE MIDWEST/GREAT LAKES
SATURDAY INTO SATURDAY NIGHT RESULTING IN ABUNDANT SUNSHINE AND MUCH
WARMER TEMPS. LOW LEVEL WINDS WILL BECOME SOUTHWESTERLY BEHIND THE
DEPARTING LOW LEVEL ANTICYCLONE MENTIONED ABOVE. GFS/NAM BUFR
SOUNDINGS INDICATE THAT MIXING WILL BE FAIRLY SHALLOW NEAR 925 MB
TOMORROW. HOWEVER...THINKING THAT INCREASING GRADIENT FLOW
(ESPECIALLY NORTH) AND FULL SUN WILL PROMOTE SLIGHT DEEPER MIXING
AND HIGHS GENERALLY WARMER THAN MODEL PROGS/MOS. THIS MATCHES UP
WITH PREVIOUS THINKING WITH ONLY MINOR TWEAKS MADE TO SATURDAY'S
HIGHS...WITH DIURNALS OF 30-35F EXPECTED! CONFIDENCE IS BELOW
NORMAL WRT SATURDAY NIGHT MINS GIVEN QUESTIONS REGARDING
LINGERING GRADIENT FLOW AND POSSIBLE DECOUPLING. OPTED TO KEEP
LOWS ABOVE MOS GUIDANCE FOR THIS PACKAGE GIVEN COOL BIAS SEEN IN
MOS.
&&
.LONG TERM.../SUN-FRI/
UPR LEVEL LOW OVER AZ/NM EXPECTED TO LIFT NE THIS WEEKEND IN
RESPONSE TO DIGGING TROF OFF THE WEST COAST. IN ADVANCE OF THE APCHG
LOW... UPR RIDGE WILL PASS OUR AREA SUNDAY RESULTING IN A WARM/DRY
DAY WITH HIGHS IN THE L60S.
MAIN AREA OF PRECIP ASSOCIATED WITH EJECTING UPR LOW SHOULD MOVE
ACROSS OUR AREA SUNDAY NIGHT AS A DIFFUSE WARM FRONT LIFTS NE AHEAD
OF THE LOW. ALTHOUGH THE SURFACE FEATURE IS WK... FORCING ALONG IT
WILL BE QUITE STRONG DUE TO A BAND OF UPR LEVEL DIVERGENCE AND
STRONG H85 THETA-E ADVECTION/MOISTURE CONVERGENCE AT NOSE OF LLJ.
AIRMASS SHOULD BE VERY MOIST AS GULF MOISTURE WITH PWAT>1" ADVECTS
NORTHWARD TO THE GRTLKS. SOME POTENTIAL FOR ELEVATED TSTMS WITH
SHOWALTER INDEX FCST TO APCH 0, K INDEX IN L30S, AND 850-500MB LAPSE
RATES AROUND 6C/KM... GIVEN ALL FACTORS A BIT MARGINAL HELD OFF
ADDING. BAND OF SHOWERS SHOULD DEPART ERN PORTION OF THE CWA MONDAY
MORNING WITH A FEW MORE SHOWERS PSBL LATER IN THE DAY AS THE MAIN
TROF MOVES THROUGH. WAA/RIDGING ALOFT WILL BEGIN TO BUILD BACK INTO
THE AREA DURING THE AFTN WITH DECENT SWLY SFC GRADIENT WHICH SHOULD
ALLOW HIGHS TO REACH THE L-M60S.
BROAD UPR RIDGE EXPECTED TO MOVE ACROSS THE AREA TUE PROVIDING FAIR
WX. TEMPS WILL BE WELL ABOVE NORMAL ONCE AGAIN WITH HIGHS IN THE
M60S THOUGH LIGHT GRADIENT WILL ALLOW A LAKE BREEZE TO FORM SO ABOUT
10F COOLER NEAR THE LAKE. SHRTWV EMANATING FROM MEAN TROF ALONG WEST
COAST IS EXPECTED TO TRACK EAST ACROSS CENTRAL CANADA WED/WED NGT.
SRN EXTENT OF THIS SYSTEM MOVG THROUGH THE GRTLKS MAY PROVIDE
SUFFICIENT LIFT TO TRIGGER A FEW SHOWERS/TSTMS IN MOIST AND SLIGHTLY
UNSTABLE AIRMASS ACROSS OUR AREA. WAA/INCREASED MIXING AHEAD OF THIS
SHRTWV/CDFNT SHOULD RESULT IN A LITTLE WARMER TEMPS WED WITH HIGHS
GENERALLY IN THE U60S/L70S. A LITTLE COOLER/DRIER CONDITIONS
EXPECTED BEHIND THIS SHRTWV/CDFNT ON THU AS SFC HIGH MOVES INTO THE
GRTLKS. AGAIN THE COOLING WILL BE MOST PRONOUNCED NEAR LAKE MICHIGAN
WHERE N-NW FLOW WILL BE ENHANCED BY LAKE BREEZE INFLUENCE. ANOTHER
DEEP TROF IS EXPECTED TO DIG TOWARD THE WEST COAST FRIDAY CAUSING
STRONG UPR RIDGE TO BUILD OVER OUR AREA. ALTHOUGH LIGHT SE WINDS
EXPECTED BEHIND DEPARTING SFC HIGH... WARMING ALOFT SHOULD BE
SUFFICIENT FOR HIGH TEMPS TO BE AT LEAST AS WARM AS THU. MEX COOLING
HIGHS IN OUR AREA BY 5F FROM THU-FRI MAY BE DUE TO CLIMATOLOGY
INFLUENCE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING FOR
LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...MURPHYHazardous weather outlook, Mar 9, 4:23 AM EST, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 AM EST FRI MAR 9 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 423 AM EST FRI MAR 9 2012 /323 AM CST FRI MAR 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-100930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 423 AM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT CAN BE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE INTO SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:25 PM EST | Small Craft Advisory | IWX | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.